| Catalog Number |
SD110AT |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
10/21/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
Event or Problem Description
It was reported that during advancement in an instent stenosis in the sfa, the support catheter allegedly became stuck in an existing bare metal stent.It was further reported that the health care provider (hcp) retrieved the support and recanalization catheters, as one unit, resulting in an alleged tip detachment of the support catheter.Reportedly, the detached tip remained in the vessel and the hcp decided to leave the tip in place as it was prearranged to use a new covered self expanding stent to overlap the entire existing bare metal stent which also secured the detach tip.Another support catheter was reportedly used and the procedure was completed.There was no reported patient injury.
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the subassemblies, material review reports, raw material testing, manufacturing process, and quality control inspection.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint that has been reported for this corporate lot number to date.Visual inspection: the catheter was returned with the distal portion of the catheter detached.The detached segment was not returned.The remaining length of the catheter measured 100.9cm.The catheter appeared flattened approximately 19.2cm from the strain relief.Several kinks were observed along the length of the catheter.The distal tip of the catheter was examined under magnification (12.5x) and the tip detachment was not clean with evidence of stretching and ridges.The condition of the distal end of the catheter indicated excessive force was used on the catheter.No other anomalies were identified.Functional/performance evaluation: the sample was returned; however, functional/performance evaluation could not be performed based on the condition of the sample.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the device was returned.The investigation was confirmed for tip detachment as the distal tip was missing from the device.It was unknown if patient and/or procedural issues contributed to the reported event.Based on the available information, the definitive root cause was unknown.Labeling review: the current ifu (instructions for use) states: precautions: carefully inspect the catheter prior to use to verify that catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.Do not continue to use the catheter if the shaft has been kinked.Warnings: manipulating or torquing a product against resistance may cause damage to the product or vasculature or cause vessel perforation.Never advance, withdraw or torque a catheter which meets resistance.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
Event or Problem Description